Alert archive / Georgia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 265, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 5, 2019, 6:22 PM EDT for Clarke County, Oconee County, Oglethorpe County, Georgia. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2019, 6:22 PM EDT (22:22 UTC)
- Expired
- Aug 5, 2019, 6:45 PM EDT
- In force
- 23 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Clarke County, GA, Oconee County, GA, Oglethorpe County, GA
The radar
The Atlanta radar (KFFC), 130 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 6:24 PM EDT | TSTM WND DMG | 2 N State Botanical Gar, GA | TREES REPORTED DOWN NEAR INTERSECTION OF DAVIS ST AND SOUTH MILLEDGE AVE AND THE INTERSECTION OF RIVERBEND RD AND COLLEGE STATION RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.4 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 895 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 959 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
809
WUUS52 KFFC 052222
SVRFFC
GAC059-219-221-052245-
/O.NEW.KFFC.SV.W.0265.190805T2222Z-190805T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
622 PM EDT Mon Aug 5 2019
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Central Oconee County in northeastern Georgia...
Clarke County in northeastern Georgia...
Northwestern Oglethorpe County in northeastern Georgia...
* Until 645 PM EDT.
* At 622 PM EDT, a severe thunderstorm was located over Whitehall, or
near Athens, and is nearly stationary.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Watkinsville, Athens, Winterville, Bogart, North High Shoals,
Arnoldsville, Bishop, Athens-Clarke County, Whitehall, Westgate
Park, James Holland Youth Sports Cmpx, Beechwood Hills, Sandy Creek
Recreation Area, Oconee Heights, Eastville, Barnett Shoals,
Barretts Mill, Dunlap, State Botanical Garden Of Ga and Farmington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3400 8328 3400 8326 3401 8324 3401 8322
3382 8320 3376 8343 3394 8358 3398 8351
3400 8350 3399 8348 3403 8340 3403 8337
3404 8336
TIME...MOT...LOC 2222Z 141DEG 2KT 3391 8336
HAIL...0.88IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 2:26 PM EDT, 3 hours 56 minutes earlier.
Area forecast discussion, Aug 5, 2:26 PM EDT, 3 hours 56 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 226 PM EDT Mon Aug 5 2019 .SHORT TERM /Tonight through Tuesday Night/... Main concern in the short term period is coverage and timing of pm convection. Initiation of storms this afternoon occurring over NE GA and over middle GA between ATL and CSG/MCN. Coverage expected to continue to increase as storms propagate SE and additional development fires on outflow boundaries. Activity should decrease after 03Z and mostly dissipate by 06Z. As NW flow aloft pattern develops over the area, drier air expected to move in. 12Z guidance still indicating this trend. Any afternoon/evening convection should be isolated but will have to watch for overnight MCS moving into far northern counties towards sunrise Wednesday. SNELSON .LONG TERM /Wednesday through Monday/... Medium range models continue to show region under varying degrees of northwest upper flow through the extended forecast period. Model POPs seem a bit low for a summertime northwesterly flow scenario where embedded short waves tend to overcome all but extreme moisture deficits. Timing of any of these short waves is always somewhat problematic that far out in the forecast, so the current trends of chance POPs with a diurnal bias still looks appropriate. All-in-all, only minor adjustments made to the previous Extended Forecast period grids for this cycle. 20 && .PREV DISCUSSION... /Issued 750 AM EDT Mon Aug 5 2019/ LONG TERM /Tuesday Night through Sunday/... The long term portion begins with the area being locked into a NW flow regime aloft. Therefore, most of the pops in the first part of the extended portions will depend on the timing of individual shortwaves more than anything else.One such shortwave looks to move into NW portions late Tue night into Wednesday. Although deep layer moisture will not be as sufficient as the last few days, have decided to go above guidance based on aforementioned enhanced energy and lift moving through the area. Moisture looks to increase into Thu wit precipitable water approaching 2 inches once again and instability looking to increase along the I20 corridor. Some of the consensus guidance seems too low considering these factors and will once again be on the high side of guidance for south and western portions. With waves of energy embedded in NW flow aloft and plenty of moisture to work with, high end chance pops will be the rule Thu through the first part of the weekend. We should see some periods late in the extended where drier air will try to push in form the north and therefore limit pops across the northern tier for Sat and less so on Sunday. Deese && .AVIATION... 18Z Update... VFR conditions expected thru most of the forecast. Could see some MVFR vsbys briefly in TSRA and 09Z-13Z due to patchy radiational fog. Sct TSRA developing and initially favoring areas between KATL and KMCN but should expand into other areas later this afternoon and evening before decreasing after 02Z. Have TEMPO 19Z-23Z at most sites but could persist a little longer at that coverage. Coverage of TSRA Tuesday should be low enough to not need mention of PROB30 attm. Sfc winds will be W to NW 4-6kts this afternoon and W to SW Tuesday with calm to light and variable tonight. //ATL Confidence...12Z Update... Medium confidence on MVFR vsbys late tonight. High confidence on all other elements. SNELSON && .PRELIMINARY POINT TEMPS/POPS... Athens 69 91 70 92 / 40 20 20 40 Atlanta 71 89 72 89 / 40 20 20 40 Blairsville 62 83 63 82 / 30 20 20 40 Cartersville 69 89 70 90 / 30 10 10 40 Columbus 73 90 73 92 / 50 20 20 40 Gainesville 68 88 70 89 / 40 20 10 40 Macon 71 91 71 94 / 50 20 20 40 Rome 69 90 70 91 / 30 10 20 30 Peachtree City 70 89 70 91 / 50 20 20 40 Vidalia 72 91 73 94 / 50 30 30 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SNELSON LONG TERM....20 AVIATION...SNELSON
Hazardous weather outlook, Aug 5, 12:00 PM EDT, 6 hours 22 minutes before
Hazardous Weather Outlook...Updated National Weather Service Peachtree City GA 1200 PM EDT Mon Aug 5 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-060900- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1200 PM EDT Mon Aug 5 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are expected this afternoon. The highest coverage will be across portions of Central Georgia. Some storms could be strong to severe with frequent lightning, strong wind gusts, and very heavy rain. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Scattered thunderstorms are expected to continue each day, especially each afternoon and evening. A few storms could become strong to severe with gusty winds, heavy rain, and frequent cloud-to- ground lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight, but spotter are encouraged to report unusual storm activity to NWS Peachtree City.
In the hours before
Special weather statement, Aug 5, 4:38 PM EDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
438 PM EDT Mon Aug 5 2019
GAZ086-098-052115-
Emanuel GA-Treutlen GA-
438 PM EDT Mon Aug 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EMANUEL AND
NORTHEASTERN TREUTLEN COUNTIES UNTIL 515 PM EDT...
At 438 PM EDT...a strong thunderstorm was near Nunez, or 11 miles
south of Swainsboro...moving north at 5 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Swainsboro, Stillmore, Oak Park, Nunez, Covena, Lexsy and Gillis
Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3252 8215 3248 8218 3243 8219 3235 8225
3235 8224 3233 8224 3237 8251 3253 8248
3254 8212
TIME...MOT...LOC 2038Z 191DEG 5KT 3244 8236
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Aug 5, 4:40 PM EDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
440 PM EDT Mon Aug 5 2019
GAZ083-095-096-107-052115-
Houston GA-Bleckley GA-Twiggs GA-Pulaski GA-
440 PM EDT Mon Aug 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HOUSTON...BLECKLEY...
SOUTHERN TWIGGS AND NORTHWESTERN PULASKI COUNTIES UNTIL 515 PM EDT...
At 439 PM EDT...a strong thunderstorm was over Tarversville, or 10
miles northwest of Cochran...moving north at 10 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Cochran, Hawkinsville, Warner Robins, Danville, Allentown, Robins Air
Force Base, Marion, Hayneville, Tarversville, Mobley Crossing,
Baileys Park, Royal, District Path, Ocmulgee Public Fishing Area,
Paulk, Goldsboro, Cary, Pulaski State Prison, Porter and Kathleen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3231 8365 3266 8362 3267 8361 3267 8328
3258 8322 3240 8323 3234 8330 3232 8329
3230 8331
TIME...MOT...LOC 2039Z 177DEG 9KT 3251 8345
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Aug 5, 4:54 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
454 PM EDT Mon Aug 5 2019
GAZ049-059-060-052130-
Morgan GA-Putnam GA-Jasper GA-
454 PM EDT Mon Aug 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MORGAN...WESTERN PUTNAM
AND EASTERN JASPER COUNTIES UNTIL 530 PM EDT...
At 453 PM EDT...a strong thunderstorm was over Willard, or 7 miles
west of Eatonton...moving north at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Eatonton, Shady Dale, Rock Eagle 4-H Center, Central Georgia
Experiment Stn, Farrar, Harmony, Godfrey, Resseaus Crossroads,
Stanfordville, Warfield and Willard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3319 8335 3319 8365 3353 8365 3354 8333
TIME...MOT...LOC 2053Z 177DEG 9KT 3331 8352
WIND...40MPHSpecial weather statement, Aug 5, 5:56 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
556 PM EDT Mon Aug 5 2019
GAZ080-091>093-104-052230-
Macon GA-Schley GA-Taylor GA-Sumter GA-Marion GA-
556 PM EDT Mon Aug 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MACON...SCHLEY...
SOUTHWESTERN TAYLOR...NORTHWESTERN SUMTER AND EASTERN MARION COUNTIES
UNTIL 630 PM EDT...
At 556 PM EDT...a strong thunderstorm was over Ellaville...moving
southeast at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Americus, Ellaville, Plains, Ideal, Andersonville, Putnam, Murrays
Crossroads, Fountainville, Rupert, La Crosse, Charing, Pennington,
Andersonville National Historic, Friendship, Clearview, Tazewell,
Doyle, Bumphead and Walls Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3202 8441 3247 8449 3251 8424 3218 8403
3217 8403
TIME...MOT...LOC 2156Z 329DEG 11KT 3225 8430
WIND...40MPHSpecial weather statement, Aug 5, 6:06 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
606 PM EDT Mon Aug 5 2019
GAZ034-035-047-052230-
Walton GA-Barrow GA-Gwinnett GA-
606 PM EDT Mon Aug 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR WALTON...BARROW AND SOUTHEASTERN
GWINNETT COUNTIES UNTIL 630 PM EDT...
At 605 PM EDT...a line of strong thunderstorms was along a line
extending from Fort Yargo State Park to Grayson...and moving
southeast at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Lawrenceville, Winder, Monroe, Snellville, Loganville, Auburn,
Dacula, Grayson, Statham, Walnut Grove, Bethlehem, Between, Good
Hope, Carl, Jersey, Fort Yargo State Park, Windsor, Harbin,
Nicholasville and Pannell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3406 8372 3405 8371 3405 8366 3404 8363
3395 8357 3391 8364 3389 8363 3388 8358
3387 8359 3385 8358 3381 8351 3378 8354
3370 8384 3378 8397 3399 8409 3407 8375
TIME...MOT...LOC 2205Z 329DEG 8KT 3396 8372 3392 8396
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Aug 5, 6:19 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
619 PM EDT Mon Aug 5 2019
GAZ036>038-052245-
Oglethorpe GA-Clarke GA-Oconee GA-
619 PM EDT Mon Aug 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OGLETHORPE...CLARKE
AND EASTERN OCONEE COUNTIES UNTIL 645 PM EDT...
At 618 PM EDT...a strong thunderstorm was over State Botanical
Garden Of Ga, or over Watkinsville...and was nearly
stationary.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Watkinsville, Athens, Winterville, Arnoldsville, Bishop,
Athens-Clarke County, Whitehall, Westgate Park, James Holland Youth
Sports Cmpx, Beechwood Hills, Sandy Creek Recreation Area, Oconee
Heights, Barnett Shoals, Barretts Mill, Dunlap, State Botanical
Garden Of Ga and Farmington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3400 8328 3400 8325 3378 8316 3376 8327
3376 8328 3375 8330 3373 8341 3397 8353
3399 8350 3400 8350 3399 8348 3403 8339
3404 8339 3403 8337 3404 8336
TIME...MOT...LOC 2218Z 082DEG 12KT 3390 8342
HAIL...0.25IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 9:46 PM EDT | Special Weather Statement | FFC | Crisp | 29 min |
| Aug 5, 3:18 PM EDT | Special Weather Statement | FFC | Bibb, Crawford, Peach | 27 min |
| Aug 5, 3:54 PM EDT | Special Weather Statement | FFC | Macon, Peach, Twiggs | 36 min |
| Aug 5, 4:36 PM EDT | Special Weather Statement | FFC | Lamar, Monroe, Pike | 24 min |
| Aug 5, 4:38 PM EDT | Special Weather Statement | FFC | Emanuel | 37 min |
| Aug 5, 4:40 PM EDT | Special Weather Statement | FFC | Bleckley, Twiggs | 35 min |
| Aug 5, 4:54 PM EDT | Special Weather Statement | FFC | Putnam | 36 min |
| Aug 5, 5:56 PM EDT | Special Weather Statement | FFC | Schley | 34 min |
| Aug 5, 6:06 PM EDT | Special Weather Statement | FFC | Barrow, Gwinnett, Walton | 24 min |
| Aug 5, 6:19 PM EDT | Special Weather Statement | FFC | Clarke, Oconee | 26 min |
| Aug 5, 6:40 PM EDT | Special Weather Statement | FFC | Gwinnett | 35 min |
| Aug 5, 6:55 PM EDT | Special Weather Statement | FFC | Barrow, Clarke, Oconee, Oglethorpe, Walton | 35 min |
| Aug 5, 7:49 PM EDT | Special Weather Statement | FFC | Rockdale | 26 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.